MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 19AHPJ-505
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 21mm sjm regent heart valve was chosen for aortic valve insufficiency.During procedure, when the valve was placed on the annulus, and started stitching the valve at the time one leaflet of the valve separated from its hinge and fell into the heart.The valve was removed and all pieces of the device were removed from the patient.A new 19mm sjm regent heart valve was chosen and completed the procedure.The pump and cross clamp was extended.The patient was reported discharged form the hospital.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 21mm sjm regent heart valve was chosen for aortic valve insufficiency.During procedure, one leaflet of the valve separated from its hinge and fell into the heart.The valve was removed and a new 19mm sjm regent heart valve was chosen and completed the procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.D4: the udi number is not known as the lot number was not provided.
 
Additional Manufacturer Narrative
Subsequent to the previously filed report, additional information was received as the event is downgraded into non reportable.Leaflet dislodgement is not considered a reportable event intraoperatively as the cause is due to failure to follow the ifu or to an external force applied to the valve (leaflet and orifice), which overstressed the carbon material, resulting in the dislodgement.Per 90407741, to be non-reportable, all pieces of the device are confirmed removed, there was no clinically significant prolongation of the procedure (inclusive of bypass time), and there was no hemodynamic instability.The initial report was previously filed; therefore, a supplemental report was submitted the lot number is added.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet could not be confirmed.The investigation at abbott found the valve with both leaflets intact.Bottom rim of the valve noted to be chipped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.While the root cause of the damage noted on the valve could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the event.The noted damage may have been caused by some external force applied to the valve which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20344155
Report Number2135147-2024-04820
Device Sequence Number18156385
Product Code LWQ
UDI-Device Identifier05415067043573
UDI-Public(01)05415067043573(17)280528
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19AHPJ-505
Device Catalogue Number19AHPJ-505
Device Lot NumberC00012592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/21/2024
10/13/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/22/2024
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown